MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® EDGE¿ SAFETY DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® EDGE¿ SAFETY DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 401810
Medical Device Problem Codes Bent (1059); Protective Measures Problem (3015)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a jelco® hypodermic needle-pro® edge¿ safety device was in use with a patient when the user attempted to activate the safety lock on the needle, which caused the needle to pop off and caused a needlestick to the user.It was noted that as the device was pressed against a hard surface, the needle bent.Due to the needlestick, the user followed a bloodborne pathogen protocol.No patient injury was reported.No medical treatment was conducted.
 
Event or Problem Description
It was further reported that the user continued with post exposure testing.

Brand Name
JELCO® HYPODERMIC NEEDLE-PRO® EDGE¿ SAFETY DEVICE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6312306
Report Number3012307300-2017-00324
Device Sequence Number16329727
Product Code FMI
UDI-Device Identifier30351688069782
UDI-Public30351688069782
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K071785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number401810
Device Lot Number3193287
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR